MAUDE Adverse Event Report: AESCULAP INC ADSON FORCEPS TC 120MM 1 X 2 TEETH; BASIC INSTRUMENTS

AESCULAP INC ADSON FORCEPS TC 120MM 1 X 2 TEETH; BASIC INSTRUMENTS
Model Number US109
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information or investigation results become available, a supplement will be submitted.
 
Event or Problem Description
It was reported that there was an issue with an adson forceps.The carbide insert on the device broke into pieces and fell into the patient.The surgeon was able to remove the pieces which caused a delay (less than five minutes).All pieces were visible with and easily retrieved.An alternative device from the set (another pattern) was readily available and used to complete the procedure.An additional medical intervention was necessary.The patient was noted to be stable.Additional patient information is not available.The adverse event is filed under reference (b)(4).
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received via receipt of mw 5097029: the teeth portion on the adson forceps separated and came off; this occurred when making the initial incision.
 
Additional Manufacturer Narrative
Investigation problem description tc 1 - tooth side - completely missing tc 2- tooth side - partially missing visual inspection stains, scratches and signs of use were visible on the surface.The markings were very pale but toothing was intact.Batch review some batches were partially reworked due to pores in the solder.These pores were only a visual defect and not the cause of the tc fracture.Analysis of root cause the condition of the forceps suggests that they were in regular to frequent use.Possible causes for the tc leaflet falling off may be mechanical impact and/or incorrect reprocessing in conjunction with exceeding the service life.Due to the missing lot number and information on reprocessing, a well-founded analysis as well as traceability is not possible.Although the failure mode was confirmed, a manufacturing or design related issue was not found.

Brand Name
ADSON FORCEPS TC 120MM 1 X 2 TEETH
Common Device Name
BASIC INSTRUMENTS
Manufacturer (Section D)
AESCULAP INC
3773 corporate parkway
center valley PA 18034
MDR Report Key10726678
Report Number2916714-2020-00575
Device Sequence Number11192730
Product Code HTD
UDI-Device Identifier04046955076949
UDI-Public4046955076949
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/01/2021
Report Date (Section F) 10/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUS109
Device Catalogue NumberUS109
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2020
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/23/2020
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/19/2020
08/10/2021
Initial Report FDA Received Date10/23/2020
Supplement Report FDA Received Date11/13/2020
09/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA10/23/2020